Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Oct 7, 2021, 8:32 AM CDT for Bay County, Washington County, Florida. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 8:32 AM CDT (13:32 UTC)
- Expired
- Oct 7, 2021, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bay County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WGUS42 KTAE 071332
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
832 AM CDT Thu Oct 7 2021
FLC005-133-071930-
/O.NEW.KTAE.FA.W.0013.211007T1332Z-211007T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-Washington FL-
832 AM CDT Thu Oct 7 2021
The National Weather Service in Tallahassee has issued a
* Flood Warning for...
Central Bay County in the panhandle of Florida...
South Central Washington County in the panhandle of Florida...
* Until 230 PM CDT.
* At 832 AM CDT, the heavy rain that brought flash flooding has
moved out of the area. However, the flooding from storm runoff
remains and is expected to continue in the warned area. Between 5
and 7 inches of rain have fallen in the last 4 to 6 hours.
* Some locations that will experience flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, Vicksburg, Southport,
Dirego Park, Magnolia Beach, Recota Beach, Gulf Lagoon Beach,
Brannonville, West Panama City, Cedar Grove, Biltmore Beach,
Bayhead and Edgewater Gulf Beach.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3027 8597 3027 8596 3028 8597 3041 8591
3041 8588 3044 8586 3043 8578 3048 8578
3049 8571 3035 8548 3019 8552 3004 8562
3007 8571 3014 8579 3018 8585 3023 8599
$$
WD1 follow-up statement
685
WGUS42 KTAE 071906
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
206 PM CDT Thu Oct 7 2021
FLC005-133-080000-
/O.EXT.KTAE.FA.W.0013.000000T0000Z-211008T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-Washington FL-
206 PM CDT Thu Oct 7 2021
The National Weather Service in Tallahassee has extended the
* Flood Warning for...
Central Bay County in the panhandle of Florida...
South Central Washington County in the panhandle of Florida...
* Until 700 PM CDT.
* At 206 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is already occurring in the warned area.
Between 5 and 7 inches of rain have fallen this morning. Light to
moderate rainfall is expected over the next few hours which may
exacerbate the ongoing situation.
* Some locations that will experience flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, Vicksburg, Southport,
Dirego Park, Magnolia Beach, Recota Beach, Gulf Lagoon Beach,
Brannonville, West Panama City, Cedar Grove, Biltmore Beach,
Bayhead and Edgewater Gulf Beach.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3027 8597 3027 8596 3028 8597 3041 8591
3041 8588 3044 8586 3043 8578 3048 8578
3049 8571 3035 8548 3019 8552 3004 8562
3007 8571 3014 8579 3018 8585 3023 8599
$$
BSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 7, 6:04 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 7, 6:04 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
704 AM EDT Thu Oct 7 2021
.AVIATION...
[Through 12Z Friday]
Continuing showers and thunderstorms for ECP and DHN terminals
through the rest of the morning. Cigs will be IFR due to heavy
rain, but should slowly rise to MVFR and VFR through the
afternoon. Dense fog at our eastern terminals until around 14z.
The rain will be moving east through the afternoon.
&&
.PREV DISCUSSION [353 AM EDT]...
.NEAR TERM [Through Tonight]...
Another day of heavy rainfall and thunderstorms. The cut-off low
causing this wet pattern that has been plaguing us since earlier
this week will begin to lift slowly north up the Mississippi Valley
through the day. As this happens, the rain will head further east by
the evening. Much like yesterday, there will be enough bulk shear
for thunderstorms that may be strong and have the potential to
produce a brief tornado this morning. Although, the heavy rain on
the already saturated soils will be the most concerning threat.
Especially for areas west of the Apalachicola basin where
potentially another 3-5 inches of rain may fall. Most of the heavy
rain is expected in the early morning hours until around 15z. As the
day progresses, the rain will move into our eastern counties but is
expected to be lighter. Even though our eastern counties have not
had much rain over the past few days, flooding in the region could
be a concern for our Central Georgia counties during the afternoon
and evening. PoPs today are nearly 80 percent along the coastal
regions in the Western Panhandle for the pre-dawn hours this
morning, with about a 50-60 percent chance area wide through the
rest of the afternoon. The Flash Flood Watch will remain in effect
until 12z this morning for SE Alabama and until 18z in the FL Big
Bend region.
Another thing to note this morning will be fog developing in our
eastern counties prior to daybreak.
Temperatures today will range from the low 80s west of the
Apalachicola to the mid-upper 80s in the FL Big Bend and SW Georgia.
The Lows tonight will be in the upper 60s/low 70s.
.SHORT TERM [Friday Through Saturday]...
A stout shortwave moves through the cyclonic flow aloft on Friday.
Meanwhile, southerly flow veers more westerly, with notably drier
air advecting into SE AL and the W FL Panhandle on Friday. In fact,
PW values by late aftn are modeled around 0.9" in SE AL, increasing
to 1.8" in the SE FL Big Bend! understandably, there is a gradient
in PoP across the tri-state area, from 20 pct in SE AL to around 70
pct from the I-75 corridor southward into the FL Big Bend. There is
still the potential for heavy rainfall leading to some flooding
issues on Friday from the FL Big Bend into the I-75 corridor of GA,
particularly the western Big Bend where several inches of rainfall
occurred on Wednesday.
The shortwave on Fri is stout, with northwest flow aloft and mid-
level lapse rates around 6.5 C/km. Mixed Layer CAPE also increases
to 2k J/kg w/25-30 kts of flow at 500 hPa. Soundings indicate dry
air aloft in the mid-levels and caret/inverted-v profiles near the
surface. Thunderstorms with more robust updrafts that overcome the
dry air aloft would be capable of gusty winds and isolated small
hail, primarily east of the Flint and Apalachicola Rivers.
The other concern is patchy fog on Friday morning. Much of the
region should reach saturation near the surface, especially given
the recent rainfall, along with a weak frontal boundary stalled
across the area which will promote a weaker pressure gradient
compared to recent mornings. Given some partial clearing, expect
at least patchy fog across much of the tri-state area. There is
the potential for more widespread fog, possibly dense, and later
forecasts will fine tune this.
Daily average temperatures near normal on Friday and Saturday.
.LONG TERM [Saturday Night Through Thursday]...
Finally, deep layer ridging builds into the area over the weekend.
The forecast is essentially dry on Saturday and Sunday across the
tri-state area. By Monday, easterly low-level flow gets underway,
introducing a slight chance of showers into the I-75 corridor of
GA into the FL Big Bend. This expands across much of the area by
mid-week with a slight chance of showers and an isolated rumble
of thunder, which will be diurnally driven and enhanced by any
sea-breeze boundaries within the weak surface pressure gradient.
Temperatures will be near seasonal levels throughout the period.
.MARINE...
Thunderstorms with briefly higher winds to 34 knots and waterspouts
are possible today. Otherwise, southeasterly winds of 5 to around 10
knots continue through tonight, becoming northeast 10 to around 15
knots on Friday, which will remain elevated through early next week.
Wave heights 1 to 2 feet through the period, except slightly higher
at times beyond 20 nautical miles.
.FIRE WEATHER...
Fire weather concerns remain low through the next few days, with
dispersion values increasing slowly on Friday as easterly flow
increases. Showers and thunderstorms are in the forecast again for
this morning and afternoon. Non-critical levels of relative humidity
and light winds expected.
.HYDROLOGY...
The Flash Flood Watch for the FL Panhandle and portions of the
western Big Bend has been extended until 2 pm ET today. The
remainder of the watch for the rest of the FL Big Bend and SE AL
remains in effect until 8 AM ET today. Several rounds of heavy
rainfall have already fallen over the past couple of days, with the
hardest hit areas south of I-10 from the Western FL Big Bend into
the Panhandle receiving nearly 8 to 10 inches.
Another round of heavy rainfall will begin early this morning, with
the area of greatest concern across the FL Panhandle, where another
3 to 5 inches of rainfall is possible through early this afternoon.
WPC maintains a moderate risk for excessive rainfall in the FL
Panhandle where significant flash flooding remains possible. Another
area of concern is across our northern GA counties, where there is a
marginal risk for excessive rainfall, i.e., isolated flash flooding
possible, focused on this afternoon and evening.
Rises are being observed on area rivers due to several days of
heavy rainfall. The Sopchoppy River at Sopchoppy is forecast to
crest in moderate flood stage today before falling back below
flood stage by Friday. The Apalachicola River at Blountstown will
also rise into minor flood stage today as releases from Woodruff
Dam increase. We'll continue to keep an eye on the flashier basins
near the coast with additional rainfall expected this morning.
Otherwise, despite the recent rainfall over the rest of the
area, rivers appear to be remaining in or below action stage.
For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 71 86 67 86 / 50 40 60 10 10
Panama City 82 72 85 68 85 / 60 50 30 10 10
Dothan 80 69 85 65 85 / 50 30 20 0 10
Albany 82 70 85 66 85 / 60 50 40 0 10
Valdosta 85 71 84 66 85 / 60 40 70 20 10
Cross City 86 72 87 69 86 / 50 40 80 40 20
Apalachicola 81 74 83 69 84 / 60 50 50 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 9 AM EDT this morning for Madison.
Flash Flood Watch until 2 PM EDT /1 PM CDT/ this afternoon for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
Gulf-Coastal Wakulla-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Liberty-North Walton-
South Walton-Washington.
Flash Flood Watch until 8 AM EDT this morning for Gadsden-Leon.
GA...Dense Fog Advisory until 9 AM EDT this morning for Ben Hill-
Berrien-Brooks-Colquitt-Cook-Grady-Irwin-Lanier-Lowndes-
Thomas-Tift-Turner.
AL...Flash Flood Watch until 7 AM CDT this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...LF
LONG TERM...LF
AVIATION...Montgomery
MARINE...LF
FIRE WEATHER...Montgomery
HYDROLOGY...LFIn the hours before
Local storm report, Oct 7, 6:08 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM FLASH FLOOD CRYSTAL LAKE 30.45N 85.69W
10/07/2021 WASHINGTON FL LAW ENFORCEMENT
FHP REPORTS INTERSECTION OF HIGHWAY 77 AND
CRYSTAL LAKE DRIVE IS UNDERWATER.
&&Local storm report, Oct 7, 6:30 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLASH FLOOD 1 N VICKSBURG 30.33N 85.66W
10/07/2021 BAY FL LAW ENFORCEMENT
PARTIAL ROAD CLOSURE ALONG STATE HIGHWAY 77
DUE TO FLOODING.
&&
PCLocal storm report, Oct 7, 6:54 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD 1 E PARKER 30.13N 85.59W
10/07/2021 BAY FL PUBLIC
SOCIAL MEDIA VIDEO OF FLOODING ON TYNDALL
PARKWAY ALONG WITH REPORTS OF STALLED
VEHICLES.
&&
PCLocal storm report, Oct 7, 7:02 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD LYNN HAVEN 30.23N 85.65W
10/07/2021 BAY FL PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF FLOODED IN
STREETS AND WATER IN GARAGES ON ALABAMA AVE.
NEAR MOWAT.
&&
PCLocal storm report, Oct 7, 7:39 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM FLASH FLOOD PANAMA CITY 30.17N 85.67W
10/07/2021 BAY FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NUMEROUS ROAD
CLOSURES AND MULTIPLE WATER RESCUES ACROSS
BAY COUNTY.
&&
PCLocal storm report, Oct 7, 7:52 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD SPRINGFIELD 30.17N 85.62W
10/07/2021 BAY FL PUBLIC
REPORT VIA SOCIAL MEDIA OF 4 INCHES OF WATER
IN HOME ON NORTH GRAY AVENUE.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:49 PM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 6 days |
| Oct 7, 2:34 AM CDT | Dense Fog Advisory | TAE | Madison | 5 hr |
| Oct 7, 3:15 AM CDT | Special Weather Statement | TAE | Washington | 45 min |
| Oct 7, 3:23 AM CDT | Tornado Warning | TAE | Bay | 20 min |
| Oct 7, 3:27 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 3:49 AM CDT | Special Marine Warning | TAE | 26 min | |
| Oct 7, 3:54 AM CDT | Special Weather Statement | TAE | Bay | 66 min |
| Oct 7, 5:05 AM CDT | Special Weather Statement | TAE | Bay | 55 min |
| Oct 7, 5:12 AM CDT | Flash Flood Warning | TAE | Bay, Washington | 3 hr |
| Oct 7, 5:34 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 5:56 AM CDT | Tornado Warning | TAE | Bay | 34 min |
| Oct 7, 6:27 AM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Oct 7, 6:44 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 6:45 AM CDT | Tornado Warning | TAE | Bay | 15 min |
| Oct 7, 7:52 AM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 2 hr |
| Oct 7, 8:18 AM CDT | Special Marine Warning | TAE | 42 min | |
| Oct 7, 9:04 AM CDT | Flash Flood Warning | TAE | Gulf | 2 hr |
| Oct 7, 10:29 AM CDT | Areal Flood Warning | TAE | Bay, Calhoun, Gulf | 9 hr |
| Oct 7, 11:17 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 14 hr |
| Oct 7, 2:40 PM CDT | Special Marine Warning | TAE | 35 min |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.